Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 15, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 4, 2005, 2:46 PM CDT for Winnebago County, Wisconsin. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2005, 2:46 PM CDT (19:46 UTC)
- Expired
- Jun 4, 2005, 3:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Winnebago County, WI
The radar
The Green Bay radar (KGRB), 69 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 041945 SVRGRB WIC139-042030- /O.NEW.KGRB.SV.W.0015.050604T1946Z-050604T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 246 PM CDT SAT JUN 4 2005 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WINNEBAGO COUNTY IN EAST CENTRAL WISCONSIN THIS INCLUDES THE CITY OF OSHKOSH * UNTIL 330 PM CDT * AT 243 PM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RUSH LAKE...OR ABOUT 17 MILES SOUTHWEST OF OSHKOSH... AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EUREKA AND FISK BY 255 PM... WAUKAU AND OMRO BY 300 PM... LAT...LON 4390 8888 4391 8845 4424 8842 4423 8883 $$ ECKBERG
1 follow-up statement
000 WWUS53 KGRB 042006 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 305 PM CDT SAT JUN 4 2005 WIC139-042030- /O.CON.KGRB.SV.W.0015.000000T0000Z-050604T2030Z/ WINNEBAGO WI- 305 PM CDT SAT JUN 4 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM CDT FOR WINNEBAGO COUNTY... AT 303 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WINNECONNE...OR ABOUT 11 MILES NORTHWEST OF OSHKOSH...MOVING NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ALLENVILLE BY 310 PM... WINCHESTER IN WINNEBAGO COUNTY...LARSEN AND ZITTAU BY 315 PM... LAT...LON 4390 8888 4391 8845 4424 8842 4423 8883 $$ ECKBERG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 4:45 AM CDT, 10 hours 1 minute earlier.
Area forecast discussion, Jun 4, 4:45 AM CDT, 10 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 445 AM CDT SAT JUN 4 2005 .SHORT TERM...TODAY THROUGH SUNDAY...MODELS IN BASIC AGREEMENT WITH SYNOPTIC PATTERN DURING THIS PERIOD...THOUGH CONFIDENCE IN PCPN EVOLUTION/TIMING STILL NOT THAT GREAT. DID NOT MAKE ANY MAJOR CHANGES TO POPS FROM LAST PACKAGE AS STILL LOOK GOOD. HAVE GONE WITH BLEND OF MODELS FOR THIS PACKAGE. WEAK SHORT WAVE NOW OVER SOUTHWEST WI. PCPN ASSOCIATED WITH THIS FEATURE BASICALLY DRIED UP AS CROSSED INTO WI. MAIN FEATURES THIS PERIOD ARE TWO SIG SHORT WAVES NOW SEEN IN WV IMAGERY OVER NORTHERN KS AND CENTRAL CO. FIRST OF THESE TWO SYSTEMS TO LIFT NORTH THROUGH STATE THIS AFTERNOON. BROAD AREA OF CONVECTION LIFTING NORTH AHEAD OF SYSTEM THROUGH IA AT THIS TIME. MODELS INDICATING MARGINAL INSTABILITY FOR NORTHEAST WI WITH SFC WARM FRONT REMAINING WELL TO THE SOUTH FOR TODAY PERIOD. GIVEN EXPECTED CLOUDS AND CONTINUED SOUTHEAST FLOW THIS SEEMS REASONABLE. TONIGHT...WARM FRONT LIFTS NORTH WITH SOUNDINGS SHOWING INCREASING SHEAR AND INSTABILITY. SECOND WAVE TO PUSH THROUGH LATE SUN AFTN/EVENING. ATMOSPHERE OVER NE WI EXPECTED TO BE QUITE UNSTABLE AT THIS TIME. WILL HIT SUN AFTERNOON PERIODS STRONGER IN HWO THIS MORNING...THOUGH NOT CONFIDENT ENOUGH TO ADD SEVERE WORDING INTO ZONES. HAVE BUMPED UP TEMPS INTO LOWER 80S SUN OVER THE SOUTH AND EAST WITH DEVELOPING SW FLOW AHEAD OF SURFACE COLD FRONT. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. MAIN CONCERN CONTINUES TO BE PRECIPITATION. MODELS GENERALLY IN AGREEMENT EARLY...SHOWING A COLD FRONT MOVING THROUGH EASTERN WISCONSIN SUNDAY NIGHT. MID LEVEL LAPSE RATES AND SBCAPE VALUES REMAIN HIGH AHEAD OF THE FRONT SO THUNDERSTORM CHANCES CONTINUE AND SEVERE IS ALSO POSSIBLE. 00Z GFS HAS A PIECE OF SHORT WAVE ENERGY MOVING THROUGH THE STATE ON MONDAY SO PCPN CHANCES REMAIN UNTIL MONDAY NIGHT WHEN NARROW SURFACE AND MID LEVEL RIDGE AXES ENTER THE REGION. A SURFACE BOUNDARY...ASSOCIATED WITH A LOW OVER THE PLAINS...LIFTS NORTH INTO WI ON TUESDAY AND BRINGS ANOTHER CHANCE OF THUNDERSTORMS TO THE AREA. THE LOW THEN MOVES NORTHEAST AND DRAGS A COLD FRONT THROUGH WI WEDNESDAY NIGHT. A SURFACE HIGH WILL BUILD INTO WI THURSDAY FROM THE NORTH BEFORE QUICKLY DEPARTING. THE BEST CHANCE OF ANY DRY WX APPEARS TO BE THURSDAY INTO THURSDAY NIGHT OVER THE NORTHERN PART OF THE AREA BEFORE THE SURFACE BOUNDARY LIFTS NORTH AGAIN...RESULTING IN PCPN CHANCES FOR FRIDAY. AFTER THAT...A LARGE AREA OF HIGH PRESSURE IS FORECAST TO BUILD IN FROM THE NORTH AND BRING SOME DRIER WEATHER FOR THE END OF THE WEEK. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/MG WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 4, 11:30 AM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1130 AM CDT SAT JUN 4 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-051630- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1130 AM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE...AND PRODUCE LARGE HAIL AND DAMAGING WINDS...ESPECIALLY ACROSS CENTRAL AND NORTH CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY THE ATMOSPHERE IS EXPECTED TO BECOME VERY UNSTABLE BY SUNDAY AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. SEVERE STORMS WITH DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES ARE POSSIBLE OVER NORTH-CENTRAL AND NORTHEAST WISCONSIN SUNDAY AFTERNOON INTO SUNDAY EVENING. THE WEATHER PATTERN WILL REMAIN UNSETTLED FROM TUESDAY THROUGH NEXT FRIDAY WITH A CHANCE OF THUNDERSTORMS DURING MOST OF THE TIME PERIOD. AT THIS TIME...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THEN AGAIN SUNDAY AFTERNOON. LMZ521-522-541>543-564-051630- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1130 AM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS COULD PRODUCE GUSTY WINDS. AREAS OF FOG ARE LIKELY TONIGHT...AND COULD BE LOCALLY DENSE REDUCING VISIBILITIES TO LESS THAN A QUARTER OF A MILE AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY THE ATMOSPHERE IS EXPECTED TO BECOME VERY UNSTABLE BY SUNDAY AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. SEVERE STORMS WITH STRONG WINDS AND LARGE HAIL AND A FEW TORNADOES ARE POSSIBLE OVER THE NORTHEAST WISCONSIN AND THE ADJOINING WATERS OF LAKE MICHIGAN SUNDAY AFTERNOON INTO SUNDAY EVENING. THE WEATHER PATTERN WILL REMAIN UNSETTLED FROM TUESDAY THROUGH NEXT FRIDAY WITH A CHANCE OF THUNDERSTORMS DURING MOST OF THE TIME PERIOD. AT THIS TIME WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. ECKBERG WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Jun 4, 2:39 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
239 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HAIL REDGRANITE 44.03N 89.09W
06/04/2005 1.75 INCH WAUSHARA WI LAW ENFORCEMENT
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 2:27 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 33 min |
| Jun 4, 2:56 PM CDT | Tornado Warning | GRB | Waushara | 32 min |
| Jun 4, 3:12 PM CDT | Tornado Warning | GRB | Winnebago | 18 min |
| Jun 4, 3:21 PM CDT | Tornado Warning | GRB | Waupaca | 18 min |
| Jun 4, 4:30 PM CDT | Tornado Warning | GRB | Marathon | 45 min |
| Jun 4, 4:37 PM CDT | Tornado Warning | GRB | Lincoln, Oneida | 26 min |
| Jun 4, 5:09 PM CDT | Tornado Warning | GRB | Oneida | 38 min |
| Jun 4, 6:06 PM CDT | Tornado Warning | GRB | Marathon | 24 min |
| Jun 4, 6:27 PM CDT | Tornado Warning | GRB | Marathon | 18 min |
| Jun 4, 6:32 PM CDT | Tornado Warning | GRB | Lincoln | 43 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.